WIAS Preprint No. 313, (1997)

Relaxation of Product Markov Chains on Product Spaces



Authors

  • Mathé, Peter
    ORCID: 0000-0002-1208-1421

2010 Mathematics Subject Classification

  • 60J15

Keywords

  • Product Markov chains, Mixing Time, Metropolis sampler

Abstract

The purpose of the paper is studying the relaxation time of product-type Markov chains on product spaces which approach a product distribution. We determine bounds to approach stationarity for such Markov chains in terms of the mixing times of the component Markov chains. In cases where the component mixing times vary much we propose an optimized visiting scheme which makes such product-type Markov chains comparative to Gibbs-type samplers.

We conclude the paper by a discussion of the relaxation of Metropolis-type samplers applied to separable energy functions.

Appeared in

  • J. Complexity, 14 (1998), pp. 319-332

Download Documents